New Jersey, 2011

Winter Weather in New Jersey, February 5, 2011

February 5, 2011 · NWS OKX · 1 event in 1 county or zone

The excessive weight from snow and ice caused a roof collapse in Verona New Jersey on February 5th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

The excessive weight from snow and ice caused a roof collapse in Verona New Jersey on February 5th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Feb 5, 7:16 AM EST, 44 minutes earlier.

Area forecast discussion, Feb 5, 7:16 AM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
716 AM EST SAT FEB 5 2011

.SYNOPSIS...
LOW PRESSURE WILL WEAKEN AS IT TRACKS UP THE ATLANTIC COAST TODAY.
ANOTHER AREA OF LOW PRESSURE WILL MOVE QUICKLY THROUGH THE OHIO
VALLEY TOWARDS THE REGION TODAY...AND STRENGTHEN OVER SOUTHERN NEW
ENGLAND THIS EVENING. WEAK HIGH PRESSURE BUILDS IN SUNDAY. LOW
PRESSURE AND A COLD FRONT APPROACH THE AREA MONDAY AND MOVE
THROUGH BY TUESDAY MORNING. ANOTHER STORM SYSTEM IS POSSIBLE FOR THE END
OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COMPLEX SCENARIO TODAY LEADS TO PERIODS OF WINTRY WEATHER...MOSTLY
FREEZING RAIN...TRANSITIONING TO ALL RAIN LATE TODAY OVER MOST OF
THE FORECAST AREA. WEAK LOW PRESSURE NEAR THE OUTER BANKS EARLY
THIS MORNING WILL MOVE UP THE COAST. MEANWHILE...ANOTHER WEAK AREA
OF LOW PRESSURE QUICKLY MOVES THROUGH THE OHIO VALLEY. BY EARLY
THIS EVENING...THE COASTAL LOW WILL BE ABSORBED BY THE OTHER.
PRECIPITATION HAS DEVELOPED OVER A BROAD AREA OF EASTERN PA AND MD
EARLY THIS MORNING. LOCAL RADAR INDICATES SCATTERED PRECIP HAS
DEVELOPED ALOFT OVER THE FORECAST AREA AND PORTIONS OF NJ. NONE OF
THIS IS YET OBSERVED ON THE GROUND...AND IT HAS DRY LOW-LEVEL AIR
TO OVERCOME. POPS INCREASE THROUGHOUT THE MORNING AS PRECIP MOVES
IN FROM THE WEST AND LOWER LEVELS BECOME MORE MOIST.

MIXED P-TYPE IS EXPECTED THIS MORNING. SOME SNOW WILL BE POSSIBLE
THIS MORNING...MOSTLY NORTH OF NYC. BUT MOST PRECIP IS LIKELY TO
BE IN THE FORM OF FREEZING RAIN AS WARM AIR ALOFT QUICKLY MOVES
INTO THE REGION. THE WEAK COASTAL LOW WILL INDUCE ONSHORE
FLOW...WHICH WILL RAISE SURFACE TEMPERATURES TO ABOVE FREEZING
DURING THE DAY. COASTAL REGIONS WILL WARM FIRST...LATE THIS
MORNING...WITH FAR NORTHERN PORTIONS OF THE CWA ECLIPSING THE
FREEZING MARK LATE THIS AFTERNOON.

LESS THAN A QUARTER OF AN INCH OF QPF IS EXPECTED THROUGH 6
PM. WINTER WEATHER ADVISORY IS IN EFFECT FOR MOST OF THE CWA TODAY
FOR FREEZING RAIN. ICE ACCUMULATION WILL BE GREATEST OVER THE
LOWER HUDSON VALLEY...AROUND TWO TENTHS OF AN INCH...WHERE IT WILL TAKE
THE LONGEST FOR TEMPS TO REACH FREEZING. UP TO AN INCH OF SNOW IS
POSSIBLE IN THIS REGION AS WELL. NEAR THE COASTS...ICE
ACCUMULATION SHOULD ONLY BE AROUND A FEW HUNDREDTHS OF AN INCH
WITH LITTLE TO NO SNOW ACCUMULATION.

EASTERN SUFFOLK COUNTY NY AND NEW LONDON/MIDDLESEX COUNTIES IN
CT ARE NOT INCLUDED IN THE WINTER WEATHER ADVISORY AT THIS TIME.
P-TYPE HERE IS EXPECTED TO BE ALL RAIN. WITH TEMPS STARTING OUT IN
THE 20S THIS MORNING...THE ADVISORY MAY NEED TO BE EXTENDED IF
PRECIP BEGINS BEFORE TEMPS REACH ABOVE FREEZING.

TEMPS TODAY ARE BASED ON COOLER MAV GUIDANCE. HIGHS RANGE FROM
THE LOW 30S OVER THE LOWER HUDSON VALLEY TO THE LOW 40S OVER
COASTAL REGIONS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
LOW PRESSURE MOVING NORTHEAST FROM THE OHIO VALLEY ABSORBS THE
COASTAL LOW...THEN BEGINS TO STRENGTHEN RAPIDLY OVER SOUTHERN NEW
ENGLAND. PRECIPITATION CONTINUES OVER MOST OF THE REGION THIS
EVENING...MOSTLY AS FREEZING RAIN OVER NORTHERN SECTIONS AND RAIN ELSEWHERE.
WINTER WEATHER ADVISORY CONTINUES UNTIL MIDNIGHT OVER MUCH OF THE
LOWER HUDSON VALLEY...NORTHWEST CT AND WESTERN PASSAIC COUNTY
NJ...WHERE TEMPERATURES WILL BE COOLEST. THE ADVISORY MAY BE
EXTENDED FARTHER EAST AND SOUTH IF IT BECOMES APPARENT THAT FROZEN
PRECIP WILL BECOME MORE WIDESPREAD AS COLD AIR ADVECTS INTO THE
REGION BEHIND THE STRENGTHENING LOW.

ALL PRECIP ENDS AFTER MIDNIGHT AS THE LOW MOVES NORTHEAST. GUSTY W-NW
WINDS DEVELOP AS THE PRESSURE GRADIENT TIGHTENS RAPIDLY. GUSTS
BETWEEN 35-40 MPH WILL BE POSSIBLE OVER EASTERN LI/CT. LOWS
TONIGHT DROP INTO THE MID 20S OVER NORTHERN SECTIONS TO THE MID
30S OVER EASTERN LI/CT.

ON SUNDAY...THE LOW MOVES INTO THE MARITIMES AND WEAK HIGH
PRESSURE DEVELOPS OVER THE REGION. HIGHS MOSTLY IN THE UPPER 30S
TO LOW 40S. LOWS SUNDAY NIGHT RANGE FROM THE TEENS OVER NORTHERN
SECTIONS TO THE MID 20S NEAR THE COASTS.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
SOUTHERN TROUGH MOVING THROUGH THE GULF COAST STATES MONDAY AND OFF
THE COAST TUESDAY MORNING NOT PHASED WITH THE NORTHERN STREAM TROUGH
WHICH LAGS INTO TUESDAY. AT THE SURFACE A BROAD LOW DEVELOPS OVER
THE OHIO VALLEY INTO THE TENNESSEE VALLEY SUNDAY NIGHT INTO MONDAY.
ECMWF A LITTLE SLOWER THAN THE GFS WITH THE PROGRESSION OF THE UPPER
TROUGH AND SURFACE LOW...AND LEANED TOWARD THE SLOWER SOLUTION WHICH
HAS BEEN CONSISTENT THE LAST COUPLE OF DAYS. WITH THE SLOWER
SOLUTIONS WARMER AIR WILL MOVE UP ALONG THE COAST DURING MONDAY AND
INTO MONDAY EVENING. STILL GOING WITH CHANCE POPS FOR THE STORM. AS
OF NOW WILL BE A LIGHT WINTRY MIX ONCE AGAIN. WITH THE SLOWER ECMWF
CHANCE THAT PRECIPITATION COULD LINGER INTO EARLY TUESDAY.

FLAT ZONAL FLOW ALOFT LATER TUESDAY INTO WEDNESDAY AS SURFACE HIGH
PRESSURE BUILDS FROM THE WEST...WILL KEEP AREA DRY. WILL SEE COLD
AIRMASS MOVE IN BEHIND THE LOW TUESDAY AND TUESDAY NIGHT. WITH
STRONG COLD ADVECTION TEMPERATURES DURING THE DAY TUESDAY WILL
STRUGGLE TO RISE...AND UNDERCUT GUIDANCE HIGHS FOR TUESDAY. TUESDAY
NIGHT COLD ADVECTION CONTINUES WITH TEMPERATURES FALLING INTO THE
SINGLE DIGITS AND TEENS. UNDERCUT TEMPERATURES A COUPLE OF DEGREES
FROM GUIDANCE.

COLD AIRMASS IN PLACE FOR THE NEXT SYSTEM WHICH WILL APPROACH THE
AREA WEDNESDAY NIGHT INTO THURSDAY. STILL A LOT OF DISCREPANCY WITH
THE GFS DRY AND THE ECMWF CLOSER TO THE COAST. AGAIN WILL LEAN
TOWARD THE HPC GUIDANCE AND ECMWF. WITH COLD AIR IN PLACE WILL KEEP
PRECIPITATION ALL SNOW. AND WITH UNCERTAINTY WILL KEEP CHANCE POPS.

VERY COLD AIR MOVES IN BEHIND THIS SYSTEM THURSDAY NIGHT AND FRIDAY
AND UNDERCUT TEMPERATURES A COUPLE OF DEGREES.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
LOW PRESSURE WILL APPROACH FROM THE SW TODAY...PASSING NW OF THE
REGION THIS EVENING AND THEN INTO THE NORTHERN ATLANTIC ON SUN.

WINTRY MIX OF PRECIP DEVELOPING AT ALL TERMINALS THIS
MORNING...WITH MODERATE CONFIDENCE OF P-TYPE CHANGEOVER TIMING.
THE BIG ISSUES WILL BE THE LIGHT WINDS UNTIL LATE THIS
AFTERNOON...SO SURFACE WARMING WILL BE GRADUAL.

AT NYC AND ISP TERMINALS A MIX OF -SN/-PL/FZRA MIX...CHANGING TO
PLAIN RAIN BETWEEN 15Z AND 17Z. A BRIEF PERIOD OF FZRA MIX IS
LOOKING MORE LIKELY AT KGON WITH ONSET AROUND 15Z. AT KHPN AND
KBDR WOULD EXPECT A LONGER PERIOD OF FZRA INTO EARLY AFTERNOON
BEFORE CHANGEOVER TO RAIN.

AT KSWF...-SN/-SNPL THIS MORNING WITH AN INCH OR SO OF
ACCUMULATION BEFORE THE TRANSITION TO FZRA BY EARLY AFTERNOON. SFC
TEMPS AT KSWF WILL LIKELY REMAIN NEAR THE FREEZING MARK FOR A GOOD
PORTION OF THE DAY AND THERE IS A CHANCE THAT THEY MAY REMAIN FZRA
FOR THE DURATION OF THE EVENT.

MVFR CONDS EXPECTED TO DEVELOP BY MID AFTERNOON AS PRECIP BECOMES
STEADIER...WITH IFR CONDS MOST LIKELY LATE TODAY INTO THIS EVENING
AS LOW-LEVEL INVERSION STRENGTHENS.

STRONG FROPA EXPECTED BTWN 04Z AND 07Z FROM W TO E WITH VSBY IMPROVING
TO VFR SOON AFTER. CIGS MAY GRADUALLY COME UP THROUGH MVFR. STRONG
WSW WINDS OF 15 TO 25 KT AND GUSTS OF 30 TO 35 KT LIKELY IN ITS
WAKE LATE TONIGHT...HIGHEST CITY AND EASTERN TERMINALS.

OUTLOOK FOR 12Z SUN THROUGH WED...

SUN...VFR. STRONG WESTERLY WINDS BETWEEN 12Z AND 18Z.

MON...SUB-VFR POSSIBLE WITH AN APPROACHING FRONTAL SYSTEM.
CHANCES FOR SNOW/RAIN.

TUE...MAINLY VFR. COLD FROPA FOLLOWED BY STRONG W-NW WINDS.

WED...VFR WITH DIMINISHING NW WINDS.

&&

.MARINE...
5 FT SEAS ON EASTERN OCEAN WATERS SHOULD COME DOWN OVER THE NEXT FEW
HOURS. OTHERWISE SUB SCA CONDS EXPECTED THROUGH THIS AFTERNOON.

MODELS HAVE COME INTO GOOD AGREEMENT WITH A WAVE OF LOW PRESSURE OFF
THE CAROLINA COAST THIS MORNING WEAKENING THIS AFTERNOON...WITH
INLAND LOW PRESSURE THEN RAPIDLY DEVELOPING THIS EVENING AND
OVERNIGHT AS IT TRACKS NE...JUST W OF NYC. SE WINDS ARE EXPECTED TO
INCREASE AHEAD OF THE LOW LATE TODAY...BUT IT WILL BE BEHIND A
TRAILING COLD FRONT IN THE WAKE OF THE BOMBING LOW THIS EVENING THAT
WINDS WILL INCREASE TO GALE FORCE. ACROSS EASTERN OCEAN
WATERS...SOUNDINGS INDICATING POTENTIAL FOR A PERIOD OF 50 KT GUSTS
LATE TONIGHT. SO HAVE ISSUED A STORM WATCH FRO THE EASTERN OCEAN
WATERS FOR TONIGHT INTO SUNDAY MORNING AND GALE FOR REST OF THE
WATERS DURING THIS TIME. WITH AN IDEAL WSW TRAJECTORY...SEAS OF 5 TO
8 FT LIKELY ON THE EASTERN SOUND...AND 8 TO 12 FT ON THE OCEAN.

LOW PRESSURE RACES PAST THE CANADIAN MARITIMES ON SUNDAY AS HIGH
PRES BUILDS S OF THE WATERS SUN...WITH GRADUALLY DIMINISHING WINDS
AND SUBSIDING SEAS.

LOW PRESSURE MOVES ACROSS THE FORECAST WATERS MONDAY INTO MONDAY
NIGHT...AND WITH A STRENGTHENING WESTERLY FLOW ON THE BACK SIDE OF
THE LOW LATE MONDAY NIGHT WINDS AND SEAS...MAINLY ON THE OCEAN
WATERS...WILL INCREASE TO SMALL CRAFT LEVELS. SMALL CRAFT
CONDITIONS WILL LIKELY PERSIST TUESDAY AND TUESDAY NIGHT...AND
POSSIBLY INTO EARLY WEDNESDAY AS DEEP LOW PRESSURE MOVES SLOWLY TO
THE NORTHEAST. WITH HIGH PRESSURE BUILDING IN FROM THE WEST
WEDNESDAY WINDS AND SEAS WILL BE BELOW SMALL CRAFT LEVELS THROUGH
WEDNESDAY NIGHT.

&&

.HYDROLOGY...
AROUND 1/2 INCH LIQUID EQUIVALENT CAN BE EXPECTED TODAY AND
TONIGHT.

POTENTIAL FOR MORE PCPN MON/TUE AND THEN LATE NEXT WEEK. SPECIFIC
AMOUNTS AND TYPE UNCERTAIN ATTM.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR CTZ011-012.
     WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR CTZ005-
     006.
     WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
     CTZ007>010.
NY...WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR NYZ072>075-
     078>081-176>179.
     WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR
     NYZ067>070.
     WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
     NYZ071.
NJ...WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR NJZ006.
     WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NJZ002.
     WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
     NJZ004-103>108.
MARINE...GALE WARNING FROM 10 PM THIS EVENING TO 1 PM EST SUNDAY FOR
     ANZ330-335-338-340-345-353-355.
     STORM WATCH FROM THIS EVENING THROUGH SUNDAY AFTERNOON FOR
     ANZ350.

&&

SYNOPSIS...KCS
NEAR TERM...KCS
SHORT TERM...KCS
LONG TERM...
AVIATION...NV
MARINE...NV
HYDROLOGY...KCS
Hazardous weather outlook, Feb 5, 4:57 AM EST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
457 AM EST SAT FEB 5 2011

CTZ007-008-011-012-NYZ079-081-061000-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
457 AM EST SAT FEB 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-006-NJZ002-NYZ067>070-061000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-ORANGE-PUTNAM-
ROCKLAND-NORTHERN WESTCHESTER-
457 AM EST SAT FEB 5 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009-010-NJZ004-103>108-NYZ071-061000-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-EASTERN PASSAIC-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-SOUTHERN WESTCHESTER-
457 AM EST SAT FEB 5 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ006-NYZ072>075-078-080-176>179-061000-
HUDSON-NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
457 AM EST SAT FEB 5 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-353-355-061000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
457 AM EST SAT FEB 5 2011

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-061000-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
457 AM EST SAT FEB 5 2011

...STORM WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Feb 5, 6:07 AM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
607 AM EST SAT FEB 5 2011

CTZ009-NJZ002-004-006-103>108-NYZ067>075-176>179-051300-
BRONX-EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-EASTERN
UNION-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN
NASSAU-NORTHERN QUEENS-NORTHERN WESTCHESTER-ORANGE-PUTNAM-RICHMOND
(STATEN IS.)-ROCKLAND-SOUTHERN FAIRFIELD-SOUTHERN NASSAU-SOUTHERN
QUEENS-SOUTHERN WESTCHESTER-WESTERN BERGEN-WESTERN ESSEX-WESTERN
PASSAIC-WESTERN UNION-
607 AM EST SAT FEB 5 2011

...WINTRY MIX WILL IMPACT BERGEN...BRONX...ESSEX...HUDSON...KINGS
(BROOKLYN)...NEW YORK (MANHATTAN)...ORANGE...PASSAIC...PUTNAM...
QUEENS...RICHMOND (STATEN ISLAND)...ROCKLAND...SOUTHERN FAIRFIELD...
UNION...WESTCHESTER AND WESTERN NASSAU COUNTIES...

AT 601 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
WINTRY MIX OF FREEZING RAIN...SLEET AND SNOW ALONG A LINE
EXTENDING FROM ROCK HILL TO NORTH BRUNSWICK TOWNSHIP...OR ALONG A
LINE EXTENDING FROM WURTSBORO TO NORTH BRUNSWICK TOWNSHIP...AND
MOVING EAST AT 60 MPH.

SIGNIFICANT ICING CAN BE EXPECTED. THIS WILL RESULT IN HAZARDOUS
CONDITIONS ON AREA ROADWAYS...ESPECIALLY ON BRIDGES AND OVERPASSES.

MOTORISTS SHOULD USE EXTRA CAUTION.

KCS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter weather. Local standard time, as filed.

Winter Weather, Western Essex

When
February 5, 8:00 AM EST to 6:00 PM EST
Where
Western Essex forecast zone
Reported by
Newspaper
Coordinates
40.787, -74.247 (the zone’s center; the record gives no point)

The roof of three connected garages at the Bradford Arms Apartments on East Bradford Avenue in Verona collapsed under the weight of snow and ice on Saturday February 5th. Two unoccupied vehicles were heavily damaged as a result of the collapse.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2011Every state in 2011This day in weather historyWarnings in New Jersey, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 287729.